First time ever Botox injection 5 days ago for horizontal forehead lines. 40 yo. I did raise my forehead for some lift. Naturally-arched brows have gone flat, forehead appears slightly dropped (or maybe it's the brows) making for a harsh, manly look. Outer brows slant down slightly. Brows immobile except for inner brows shooting up. Cartoonish. Think Snoopy dancing when brows jump off face! I called the office, they said come back, it's easily lifted with a few small injections. I am terrified!
Hoping to Correct Flat Eyebrows/harsh Look from Botox: What is the Likelihood of a Successful Outcome?
Doctor Answers (9)
Correction of brow ptosis after Botox injection
With over-treatment of the frontalis muscle (the muscle within your forehead which raises your eyebrows), the brows can become ptotic (droopy). Although you won't achieve full correction of this unwanted look until the Botox wears off in 3-4 months, it is possible to raise the brows slightly with additional injections. Injecting the muscle at the lateral aspect of your brows/eyes (orbicularis oculi) will lift your brows somewhat.
Undesirable result from Botox in the forehead
It is unfortunate that you have had this result from Botox. This flattening or drooping is time limited. It should resolve within six weeks to three months without further treatment.
Considering this, do not treat it further as with additional treatment there is a risk that it may get worse.
(If this problem does not resolve within a few months then you should see a neurologist.)
Most likely this occurred due to the dose and/or location of the Botox injections. However, it is possible that you are particularly sensitive to Botox and that this problem could develop from another treatment.
Recommend that you see a different physician for any further Botox treatments and that before the treatment you explain to the physician what happened with this treatment. Furthermore before the new physician treats you ask what the physician is going to do to avoid this problem occurring again.
Botox and eyebrow drooping
You had too much Botox injected and unfortunately too close to the eyebrowns which caused droopiness. zit will go away in 3-4 months. Be more judicious in the amount and placement of Botox in the future to avoid this problem.
Web reference: http://www.AdvanceYourBeauty.com
You might also like...
Too much Botox in forehead cuses eyebrow droop
It is apparent that too much Botox was injected into the forehead area, and perhaps too close to the eyebrows, causing this problem. Fortunately, it will wear off in several months, but you will have to live with the problem for now. See you doctor to discuss future dose reduction, or choose another specialist with more expertise. Good luck and don't worry!
Web reference: http://www.specialface.com
I would at least return to your injector to discuss your options and have an in-person assessment. Your frontalis and possibly corrugator muscles were overinjected, which is causing your eyebrows to fall flat, and create a weird outer eyebrow droop as well, giving you a cartoonish appearance. Remember that injections are truly an art, and experience is 100% key with Botox. So if you didn't visit a core physician - derm, plastic, etc. that could be the initial problem. This is when everyone is lucky that Botox is only temporary. The result, inevitably, will go away. But at least visit your injector for a follow-up and discussion about possible alterations. Then you can decide if you want to have more done to potentially correct it.
Botox to forehead
It sounds like you may have had too much Botox injected into your frontalis muscle and maybe you corrugator muscle. It takes 10 days for Botox to completely set in. See your injector. i hope your injections were in a doctor's office
David Ellis MD
Toronto Facial Plastic Surgeon
Art of Facial Surgery
How to balance effects of Botox in the forehead
Horizontal lines in the forehead develop because the muscle that elevates the eyebrows is hyperactive. The main reason becomes overactive is when it is working to hold the brow up to compensate for heavy eyelids. So relaxing the forehead muscle (frontalis) allows the brow to drop back down, making the lids appear heavy and flattening the brow shape. Sometimes it is possible to balance this effect by treating muscles that pull the brow down but it requires good judgment and technique. Return to your injector and give them a chance to evaluate.
Botox and forehead heaviness
You sound like you're experiencing the effects of brow ptosis - which is as a result of too much product injected in the forehead (frontalis) and/or poor placement. I would follow up with your provider to have them assess before retreating.
Botox touchups - return to your provider
Botox has paralyzed your forehead muscle (called "frontalis"). Frontalis lifts the brows. Since frontalis is no longer lifting, your brows have dropped and may feel heavy. Sometimes people also complain that their eyelids have become more hooded or heavy.
Once botox has paralyzed a muscle, you need to wait for the botox to wear off in order to regain the function. Oftentimes, people have improvement within a few weeks.
If you return to the office, they can use additional botox to paralyze the inner brows. In addition, they can also use botox on the muscle that surrounds the eye to try to get your arch back. That muscle (called obicularis oculi) pulls the brow down, so when it is paralyzed in the right place, the brow lifts.
Good luck. I would definitely return to at least see what your injector's thoughts are. You don't have to have additional treatments, if you are too scared. Also, if you did not go to a dermatologist, plastic surgeon, or facial plastics surgeon, you may want to consider going there for an opinion.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.